Discussions that mention lotrel

High & Low Blood Pressure board


Hello,
I'm new here and I'm looking for some advice. I was put on Lotrel 5/20 last week for hbp 202/145. I am 57 and have heart disease. I also take hctz, paxil, fish oil, magnesium, vitamin e, and 2 low dose aspirin a day.

Before being put on Lotrel I had been taking Lorpressor and Lasix for 4 years then changed docs when I moved to another state. She put me on Corgard and lisinopril w/ hctz. My pressure started rising after a couple of months and last week she started me on Lotrel 5/20 twice a day and hctz.

Do you think this will help solve the problem? I have weight to lose and need to exercise more, however, I have not felt much like excercising lately. I have been feeling lethargic and just wondered if it could be the meds. My pressure today is 175/114.

Hope to hear from someone soon.
Thanks:rolleyes:
Hi,

202/145 is very series reading and you need to do your best with your doctor to lower it. I think you are lethargic because of the Lotrel, I can't help you much though. You said you take Mgnesium which is supposed to bring bood pressue down a little. How much Magnesium you take daily?

I have tried ACEs and ARBs (Lotrel is an ACE/CCB combo) and both made me lethargic too :(. I couldn't stand them for a week, but in your case you need something like this one. Wait few days and monitor your blood pressure if it's not controlled yet then ask your doctor to add HCT. Please keep us updated and we like to hear that your blood pressure is better in a few days. I really wish you good luck from my heart.
Thanks,
Michael
I took Lotrel 5/20 for a few months and my BP was climbing so the DR. put me on 10/20 and it started to come down but my feet, hands and face started swelling bad so my meds were changed. I am on Norvasc(think I spelled it right) and I have had none of the tiredness and swelling I experienced with Lotrel plus my BP is doing great. Good luck.
Quote from Caroline1949:




I have been feeling lethargic and just wondered if it could be the meds. My pressure today is 175/114.




Caroline,

That is just not good enough control especially in light of all the meds you are taking (Lotrel is two drugs: an ACEI and a CCB!)
What kind of control did you get with the Lopressor + Lasix?

The HCTZ can make you tired if it drops your electorlytes, especially sodium, too much, but that won't happen in a week. Neither drug in the Lotrel usually causes fatigue.


In any case you need to keep trying to get some med combo that will get you at LEAST a long time average of 140/90 at worst.

How overweight are you? Usually there is NOTHING as good for hypertension as weight loss...NOTHING!
Thanks to all of you for responding. It is 11:00 a.m. here in KY and I just took my bp for the first time this a.m. it was 174/110. It is coming down.

You asked how overweight I am. It is so hard for me to admit this. I am 100 lbs. over my ideal weight. I am 5' 10" and was a was a swimmer and cyclist until my early forties. Once I stopped excercising on a regular basis my weight came on quickly. I began having heart problems in my late forties and got two stents in my arteries in 2001. Both of my parents had heart problems and are now deceased. My two brothers, both younger, now have stents.

I just needed to know if the Lotrel is a good medication. I have heard of Norvasc? What is the difference in that and Lotrel?

On a lighter note, I do feel better today. I walked my three dogs around the block early this a.m. and enjoyed it. I don't feel as tired today. Could the lethargy have been caused by my changing meds?

The Lorpressor and Lasix kept my pressure down, however, after moving from the coast of Georgia to Kentucky the doctor here said Lorpressor and Lasix were not good meds for me to be on???? How am I supposed to know? I just do what they tell me. I am having to get help with the Lotrel because I don't have health insurance. I had to take our 2005 tax return in to prove we didn't make much money last year. I still haven't heard if they will help out or not. If they don't I will not be able to afford this medication.

I know this sounds so confusing. Hopefully you can make some sense of this and write me back.

Thank you so much.

BTW, I have two children and three grandchildren who want to see me around for a while.
:rolleyes:
Hi,

Lotrel contains Norvasc and an ACEI drug. 174/110 still very high, you asked how you supposed to know if a certain med is working or not. The only one who can tell is you and sometimes your doctor, not all doctors are helpful but in your case with that very high blood pressure you need a good doctor who can really help.

You need to educate yourself and read about High Blood Pressure, life style modifications and medications.
Good Luck,
Michael